Hail, Adams
- When
- June 27, 11:25 AM CST
- Where
- Adams County, Plainville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.780, -91.180
A cold front moved through the region, triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the region, triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 11:11 AM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1211 PM CDT FRI JUN 27 2008 .DISCUSSION... /1210 PM CDT FRI JUN 27 2008/ STRONG UPPER TROF WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST AND INTO THE GREAT LAKES THIS WEEKEND. ONE MORE ROUND OF POTENTIALLY HEAVY RAINFALL TONIGHT/SATURDAY MORNING BEFORE DRIER AND COOLER AIRMASS FILTERS INTO THE MIDWEST. MCV FROM OVERNIGHT CONVECTION EXPECTED TO GENERATE SOME THUNDERSTORM ACTIVITY ACROSS THE CWA THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. THINK THIS ACTIVITY WILL EXIT EAST BY SUNSET GIVEN CURRENT SPEED OF MCV FEATURE. SURFACE COLD FRONT ACROSS THE PLAINS WILL CONTINUE MOVING SOUTHEAST AND ENTER THE CWA LATE TONIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE AHEAD OF THE COLD FRONT...AND APPEARS THAT THE AREA IS IN STORE FOR ANOTHER MCS TONIGHT AS NOSE OF LOW LEVEL JET VEERS INTO MISSOURI WITH THE APPROACH OF SHORTWAVE/COLD FRONT. ULTIMATE LOCATION OF THIS HEAVY RAINFALL IS STILL UNKNOWN BUT POINTS ALONG THE I-70 CORRIDOR SEEM MOST REASONABLE GIVEN SPEED OF THE COLD FRONT AND MODEL FORECAST DYNAMICS. FRONT WILL CONTINUE TO SLIDE SOUTHEAST ON SATURDAY WITH BEST CHANCES OF THUNDERSTORMS SHIFTING ACROSS THE SOUTHERN CWA...BEFORE ENDING DURING THE AFTERNOON. OTHER THAN SOME SHOWERS ACROSS THE EASTERN HALF OF THE CWA ON SUNDAY...A DRY PERIOD IS EXPECTED MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. CVKING && .AVIATION... /644 AM CDT FRI JUN 27 2008/ FOR THE 12Z TAFS... PRIMARY CONCERN FOR AVIATORS OVER THE NEXT 24 HOURS WILL BE THUNDERSTORMS. MODEL GUIDANCE HAS BEEN POOR AT BEST FOR THE PAST COUPLE OF DAYS IN BOTH TIMING AND PLACEMENT OF CONVECTION. THEREFORE I HAVE LITTLE CONFIDENCE IN ANY OF THIS MORNINGS GUIDANCE. GENERALLY...I THINK THAT THE ONGOING STORMS OVER THE AREA AT THIS TIME WILL WEAKEN AND DISSIPATE THROUGH 14Z...BUT THAT THE OUTFLOW BOUNDARY FROM THE WEAKENING STORMS OVER WESTERN MISSOURI WILL SLIDE ACROSS THE BI-STATE AREA PROVIDING A FOCUS FOR CONVECTION THIS AFTERNOON. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON SHOULD COINCIDE WITH MAXIMUM HEATING...BETWEEN 18Z AND 22Z. THE NEXT SHOT FOR STORMS WILL COME DURING THE EVENING. A COLD FRONT WILL BEGIN PUSHING SOUTHEAST INTO MISSOURI AND STORMS WILL FIRE AHEAD OF THE FRONT. AGAIN...I HAVE LITTLE FAITH IN THE MODEL GUIDANCE FOR WHEN THESE STORMS WILL FIRE...OR HOW LONG THEY WILL PERSIST. HOWEVER...MID EVENING INTO THE OVERNIGHT HOURS APPEARS TO BE THE BEST TIME FOR STORM DEVELOPMENT AHEAD OF THE FRONT AND COINCIDING WITH THE PASSAGE OF A MID/UPPER LEVEL SHORTWAVE TROF. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS AND SOUTH-SOUTHWEST FLOW TO PREVAIL OUTSIDE OF ACTIVE THUNDERSTORMS AHEAD OF THE COLD FRONT. CARNEY && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX THRU TNGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT/TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT FRI JUN 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 AM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH CHANCES INCREASING HEADING INTO LATE AFTERNOON AND TONIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. POCKETS OF HEAVY RAIN CAN ALSO BE EXPECTED...ESPECIALLY TONIGHT. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY SOUTH AND EAST OF ST. LOUIS. A FEW OF THESE STORMS MAY ONCE AGAIN BE SEVERE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...MAINLY FROM LATE AFTERNOON AND TONIGHT FOR AREAS NORTH AND WEST OF ST. LOUIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST HANNIBAL 39.71N 91.38W
06/27/2008 E50 MPH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00573
SIPPRELLThe St Louis radar (KLSX), 128 km away, was scanning. The volume nearest the first event began at 17:24 UTC.
14 thunderstorm wind, 11 hail, 1 tornado. Local standard time, as filed.
Thunderstorm winds blew down several power lines and power poles in Mt. Clare and Gillespie. Also, several trees and numerous tree limbs were blown down in the area.
Thunderstorm winds blew down several trees and power lines, and numerous tree limbs in Carlinville.
Several large trees were blown down southeast and east of Mascoutah.
Thunderstorm winds caused some minor crop damage and blew down numerous tree limbs. Also, the winds destroyed a small shed.
Numerous large tree limbs were blown down across town. One large tree limb caused moderate damage to a portion of a church building roof.
A tornado touched down about one and a half miles west southwest of Shafter. It travelled to the east northeast before lifting and dissipating just west of Shafter. It blew down 2 power poles, several large tree limbs and damaged some corn along its path.
A 4 foot diameter tree was blown over southwest of St. Libory. Also, a barn sustained minor damage.
Numerous large tree limbs were blown down throughout town.
Numerous large tree limbs were blown down in Breese as well as several other locations in the county. A large tree was partially uprooted 4 miles southwest of Carlyle. The tree caused minor damage to the roof of the house it was next to. Also, the thunderstorm winds caused two small sheds to collapse.
Several large trees were blown down as well as a couple of power lines. One mile south of Sandoval, trees and power lines were blocking Old Highway 51. In Salem, a couple of the trees fell onto homes causing minor to moderate damage and a couple of power poles were blown down as well.
Numerous large tree limbs were blown down north of Du Bois.
Several large trees were uprooted in Omega and in Stephen Forbes State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyThe tornado archive for Illinois, 2008Warnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119946, 119948, 119956, 119957, 119965, 119964, 119966, 119967, 120570, 119968, 119969, 119990, 119991, 119996, 119941, 120562, 120495, 120496, 120498, 120514, 120511, 120516, 120521, 120547, 120550, 120552.